MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL GRAM STAIN KIT; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL GRAM STAIN KIT; STAINS, MICROBIOLOGIC
Catalog Number 212539
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl gram stain kit that one (1) safranin red bottle was missing the product label.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - this memo is to summarize findings on the complaint related to kit gram stain stabilized, catalog number 212539, batch# 4100083, and complaint #(b)(4) for missing label and leakage.Components are mixed and blended (where required) and dispensed into containers.Following qc release, and based upon inventory demand, final packaging operations occur, which include dispensing into and labeling of final configurations, followed by transport to the distribution center.The complaint investigation included a review of the batch history record.The batch history record review indicated no discrepancies.All release testing was satisfactory.The packaging documentation was reviewed for this batch.There were no anomalies noted during the packaging event.All torque and label checks completed throughout the packaging run were satisfactory.The complaint trends were reviewed for a period covering 12 months.During that time there have been no other confirmed complaints for these issues.No return was received, but two photos were received.Photo number 1 depicted a bottle with a dark rose-colored liquid that contained two long smears from the beginning of the body of the bottle to the bottom of the bottle.There were no smears evident on the neck of the bottle.No label was visible on the bottle and the top of the bottle was not shown.The second photo depicted presumably the same bottle as shown in photo 1 due to the similarity of the smears on the bottle.This photo showed the bottle in full length, including the shipping cap on top.Again, no label was visible.The shipping cap showed no staining and, again there were no stains on the neck of the bottle.The bottle was placed in front of a kit tray which was in the shipping bag.The kit tray contained a bottle each of gram crystal violet (label visible, but batch# not visible), gram iodine (label visible, batch# 4053253), and gram decolorizer (label visible, batch# not visible).The bagged kit tray was in turn in front of the shipping box with the catalog#212539 visible.There were no signs of stains on the bag, the other bottles, or the kit tray.The bottle not showing a label resembled gram safranin catalog#212531 and based upon the complaint record batch#4053233 was the only gram safranin batch in gram stain kit, catalog#212539, batch#4100083.The batch history record for gram safranin was also reviewed and indicated no discrepancies.There were also no anomalies noted during its¿ packaging event and all torque and label checks completed throughout its¿ packaging run were satisfactory as well.This complaint is confirmed.Bd will continue to trend on packaging issues.

Brand Name
BD BBL GRAM STAIN KIT
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20345357
Report Number1119779-2024-00710
Device Sequence Number7945451
Product Code JTS
UDI-Device Identifier00382902125396
UDI-Public(01)00382902125396(11)240409(17)250731(10)4100083
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2025
Device Catalogue Number212539
Device Lot Number4100083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown